Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ellenknits

Accutane > Depression > Recovery!!!

Recommended Posts

Well, I just finished my second round of accutane about 3-4 weeks ago. This time around was a lot harder than the first. I really felt the weight of the depression. I had a really hard time being rational, and dealing with even the smallest things in a normal, balanced way. I kept invisioning myself letting go and falling off of buildings, anything high up... I would get very nervous around knives, because I would constantly think about stabbing myself below my ribs. The strangest thing was that I knew I didn't want to kill myself. I knew I had (have!) a great life, but my ability to see hope in the future was almost impossible. I couldn't look past tomorrow. Hopeless. It helped that I knew that it was the medication that was throwing me off-balance. I've got a great relationship with God, and I prayed a whole lot during the 6 months I was on accutane. I started feeling anxiety the 2nd day of taking the pills (80mg/day).

I feel a little better, and I notice a change in my behavior. I'm much more rational and realistic. I feel calm, and am now more creative in my spare time. The worst part was being alone with my thoughts.

My heart really aches for you guys who are right in the middle of those terrible thoughts, and the mind-numbing fear and anxiety. Know that it is all chemicals, and that under the cloudiness of accutane, it's very hard to see to the other side.

Amen? :shifty:

p.s. All of the side effects were 10 times worse the second round. Here were all of mine:

-blurry vision

-headaches

-bad breath!

-palms feel burnt in warm water

-joint aches

-high body temperature

-bumpy, red, itchy patches on arms

-dry nose towards the end, to the point of bleeding

-dark & potent urine

Share this post


Link to post
Share on other sites

yaeh I'm on my first round and im getting some bad mood swings

but I can live with it........but it's definately i think the cause of it for me

plus im REALLY REALLY tired like all day I have to sleep

that and I do get your join pains right now.......it's annoying I'm getting them constantly in my ankles ontop of my knees ugh

Share this post


Link to post
Share on other sites

My skin is beautiful now. I'm so thankful. It's really hard to be patient... now my skin looks photoshoped! I love not having to worry about it.

My joint aches are usually in my back. I can't seem to get comfortable in as many positions as I used to. That went away after the first round, so I'm expecting it to do the same now that I've finished my second.

Share this post


Link to post
Share on other sites

you know its your mind that is making you depressed right? haha. try thinking positive thoughts

Share this post


Link to post
Share on other sites

If it had been that easy...just to "think positive thoughts", then I would've been a-okay.

I couldn't think of any. No kidding. I have a wonderful family, terrific boyfriend, good job... and during Accutane, I could find about a 100 more negative and anxious thoughts than I could positive ones. I'm definitely not going to do it a third time. I don't think my friends and family will let me anyway, as they completely lost me these past 6 months. A little benzoyl peroxide will just have to suffice.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×